MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE BI-EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE BI-EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 385163
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd q-syte¿ bi-extension sets connection to the syringe broke.The following information was provided by the initial reporter, translated from (b)(6) to english: "broken 5 ml syringe from set q-syte (octopus)" "after investigating the complaint material, we came to the conclusion that it was not the 5ml syringe but the connection of one of the q sytes.".
 
Event or Problem Description
It was reported that the bd q-syte¿ bi-extension sets connection to the syringe broke.The following information was provided by the initial reporter, translated from dutch to english: "broken 5 ml syringe from set q-syte (octopus)." "after investigating the complaint material, we came to the conclusion that it was not the 5ml syringe but the connection of one of the q sytes.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-06-17.H6: investigation summary: a complaint of component damage on the q-syte was received from the customer.A sample was provided by the customer to aid in the investigation of this defect.Through investigation, the customer complaint was confirmed.Damage was found on the q-syte.A device history record review was completed by our quality engineer team for provided lot number 0121421.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.The manufacturing process was reviewed to see where this defect could have occurred and the failure was not replicated.The probable root cause for this defect is incorrect product use.A quality alert has been created to alert the plant of this problem, and all involved personnel were emailed to be made aware of this issue.Further action has not been determined necessary at this time.Our quality team will continue to monitor the manufacturing process for this defect and other emerging trends.

Brand Name
BD Q-SYTE BI-EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key11402999
Report Number9610847-2021-00090
Device Sequence Number16989624
Product Code FPA
UDI-Device Identifier50382903851633
UDI-Public50382903851633
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Model Number385163
Device Catalogue Number385163
Device Lot Number0121421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1